MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE DISTAL COVER
Model Number MAJ-2315
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during a therapeutic ercp procedure, the distal cover dislodged.The distal cover was removed as a foreign body from the patient's airway.The patient's condition is reported as stable.Further follow-up had been conducted and is currently pending for additional information.This report is 2 of 2.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields- b5, h2, h3, h4, h6, h7, h9 and h11.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined and the event could not be confirmed.However, it is likely cause of failure was due to the following mechanism.The distal end cover was not properly attached and dropped off due to the load during the procedure.Since it is difficult to visually detect the state of attachment of this product, it is feasible that the attachment of the distal cover was insufficient.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received identified the procedure was a endoscopic retrograde cholangiopancreatography for investigation of stones in the bile duct and removal of stents.The distal cap had to be removed as a foreign body from the airway requiring airway support.Additionally the cover was dislodged in the mouth or throat and removed manually or via the endoscope using grasping forceps.The procedure was completed, but with a 10-minute delay and extension of sedation time, requiring re-insertion of the scope to locate and retrieve the missing distal cover and to stabilize the airway.
 
Additional Manufacturer Narrative
This supplemental report is being submitted for a correction to the b5 event details updated field- h4.Correction- b5.
 
Event or Problem Description
Additional information received identified that the no reinsertion of scope was required.This device was in the airway and not mouth/throat, and was removed using the endoscope and grasping forceps.

Brand Name
SINGLE USE DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA   190-0182
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24746485
Report Number3003637092-2026-00068
Device Sequence Number8772662
Product Code FDT
UDI-Device Identifier04953170441271
UDI-Public04953170441271
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K253646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2315
Device Lot NumberH5602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/07/2026
05/20/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date04/21/2026
05/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003637092-11/15/2023-00
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-Q290V DUODENOVIDEOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown